Friday, April 10, 2009

Houston, We Have a Problem!

I think I got some of the Nile in my ear!!! It's very hurt-ey.

Naturally, I described my symptoms to Liz to pass onto her hubby so that he can tell me what I need to do to self medicate. I do believe she got a sarcastic, "It's owie!" is not enough to go on." And then he told me to go get some ear drops.

That's not medicine!!! That's not self-medicating!? That's what the janitor at the HMO who was masquerading as a doctor told me to do back when I was working in the law office. That can't be medical advice!!!

So I went online to Google my symptoms: according to WebMD, I either have:
  • swimmer's ear (which can be caused by excess dirt and sweating (I wonder if this applies here??) and to treat it with ear drops -- STUPID DAN!!),
  • traumatic head injury, or
  • brain cancer.

Obviously, I have brain cancer.

However, as it is Friday, Khartoum is a-close-ed. Therefore, tomorrow bright and early I intend to wake my friend who speaks Arabic and force her to traipse around town with me to find us a pharmacy that will give us prescription drugs without a prescription. Allegedly, there are some out there because it is not a LAW per se in Sudan that you need a script, there are just some pharmacies who think that is more advisable and require it. (F those people!)

While I'm there I'm going to check out an assortment of things I've always wanted to try:
(a) Oxycontin - I hear this makes you happy and/or rich - both of which sound good to me frankly.
(b) Adderall - 'tis the weight loss drug of choice for the stars!!! And, as an added bonus, it might increase my attention span to that of an eight year old from that of a three year old. It might also increase my rage, but seriously, what are the odds of me breaking out into an irrational rage response?
(c) Sipro - always nice to have on hand in a pinch. I hear it also cures swimmer's ear; and
(d) Lyrica - because I've always wonders what the hell that does. It sounds like it would make your life all sing-songey happy and the commercial always has some older woman who is gardening and smiling. Clearly, it’s a gardening inducing drug for old ladies.

It might even come with a free hat!!!

13 comments:

Mary@Holy Mackerel said...

Of course you have brain cancer. My pain is due to tumours throughout my body, and Iknow it's just a matter of time.

Gaston Studio said...

Naw, I think it's traumatic head injury which you surely endured when you got on the damn plane in the first place.

Hey, don't knock old ladies with garden hats, they rock!

P.S. If I send you my address, will you mail me some Adderall? I've been eating WAY too many homemade hot fudge sundaes lately! (oooooh, I can just SEE you drooling!)

blognut said...

So I hate to go all mom on you and, like, give advice, but I'm totally going to do it. If you think there's a chance that you really do have swimmer's ear and there's a little Nile in there, put a couple drops of peroxide in there. It'll make a really fun noise for awhile, and it'll help clear the crud.

Also, warm compresses on the hurt-ey ear can be quite comforting.

And, hey, leave all those other drugs alone. That can't be good for you. However, I'd be happy to have you send me some Adderol in exchange for some peanut-butter M&M's.

Hit 40 said...

You got the best comments for this post! LOL!!! I love Web MD. The Mayo Clinic is also good. Both websites keep me up all night with my worries!!

darsden said...

Sorry to hear (no pun intended..hell yes it is)
your ear is hurting that does hurt... but hey I love the new word I picked up here...hurt-ey

Happy Good Friday and Easter..feel better :-)

Beth said...

Take it from me, and I'm a pro on ear infections, follow Blognuts' advice. That peroxide stuff could make you dizzy but it does help get the stuff out of your ear. If it is an infection, you seriously will need some antibiotics.

How can you be all hurt-ey and still be so damn funny?!

Oh, and I took Oxycontin once after a female procedure. I really don't remember how the stupid pill made me feel because I slept through the effects. Dang it!

Michel said...

UPDATE!! I have acquired eardrops (and a supplier)! Not the brand Dan recommended, but have sent him the name for confirmation before I put anything Sudaney in me. (I'm lazy, not stupid.)

Also, I think i should probably state for the record (but mostly for the FBI LEGATT here in the Embassy) that I am not now, nor do I intend to acquire and mail prescription drugs via the State department pouch. That was a joke Johnny Law....

Honestly, I highly doubt any of you, except maybe Liz - (best defense is a good offense! Gotta throw them off my trail somehow!) actually thought that I would get them for you.

What is wrong with people??!?!?

Gaston Studio said...

WHAT??? You're NOT going to send me illegally gotten drugs! Well damn Michel, now I'm going to eat TWO hot fudge sundaes just to spite you!

Suzy said...

Since I've fallen 4 times and now have EAR ROCKS I'll join you.

Smart Mouth Broad said...

You poor dear. You definitely should get some good prescription ear drops for your brain cancer.

I think oxycontin only makes you rich if you sell it, not ingest it. Do you need any leetle tiny baggies?

If you're going to go in search of Sipro, it might help to spell it correctly. Cipro. I'm not a doctor but I sometimes pretend to be one on the telephone.

I think Adderall. I'm all for anything that's a two-fer. Weight loss and added concentration. What could be bad? Rage? Screw 'em if they can't take a joke.

Hope your owwwwey is better soon.

Char said...

I had a raging swimmers ear a couple of years ago and I tried the peroxide. It sounded like I had a string of firecrackers going off in there! Anyway, I didn't have it professionally treated soon enough and my ear AND face swelled. It was soso painful!!! Anywho, I had to take two rounds of Biaxin before it healed. See a Doc for some antibiotics....NOW.

Deb said...

I think Merriam Webster needs to add the word hurt-ey to the dictionary. It is a brilliant word.

Feel better!

bernthis said...

go with the Oxycontin. You will thank me for this advice later.